MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an intracranial atherosclerosis disease (icad) procedure, the subject guidewire was used to super selected the stenosis lesion.The patient's vessel was extremely tortuous and diffuse calcification; therefore, the subject guidewire was hard to be advanced.The operator decided to finish the procedure directly but when retracting the subject guidewire, it was fractured about 15cm.The operator tried to use a snare device to retrieve the fractured fragment but the vessel was too tortuous so the operator was afraid it may result in other complication so after evaluation the operator decided not to take the fractured guidewire out and finished the procedure.There was a surgical delay of 30 minutes.Based on the physician¿s opinion, the patient's vessel was very tortuous as the subject guidewire fractured was anticipated.The current condition of the patient is good and there were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
D4 gtin: corrected to (b)(4).G4 pma/510(k): corrected to k002907.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject guidewire device is not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event cannot be confirmed and it cannot be confirmed that the device met specification, as the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the operator used the subject guidewire to super selected the stenosis lesion.The patient's vessel was extremely tortuous and diffuse calcification so the guidewire was hard to be advanced.The operator decided to finish the procedure directly but when retracting the subject guidewire , the subject guidewire got fractured for about 15cm.The operator tried to use snare to catch the fractured guidewire but the vessel was too tortuous so the operator was afraid it may result in other complication so after evaluation the operator decided not to take the fractured guidewire out and finished the procedure.Additional information received identified that the patient's anatomy was severely tortuous and there was some resistance encountered when rotating, the subject guidewire was torqued 3-4 times.It is probable that the subject guidewire experienced difficulties during navigation through the patient's tortuous anatomy, which may have led to difficulties while torqueing the guidewire and subsequent the subject guidewire fracture.An assignable cause of procedural factors will be assigned to the reported event, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20181234
Report Number3012931345-2024-00167
Device Sequence Number20881977
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public(01)07613252186946(17)250705(10)0000452591
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2025
Device Catalogue NumberM00313310
Device Lot Number0000452591
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age61 YR
Patient SexUnknown
Patient RaceAsian